# SDR 2005FA0000484

- Difficulty date: January 30, 2005
- Submitted: January 31, 2005
- Operation: General aviation
- Aircraft: N123AP
- Make and model: Piper PA-34-200T
- Aircraft serial: 347770015
- Engine: Cont TSIO360E
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Shaft
- Part number: SA631991REVC
- Condition: Out Of Round
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON INSTALLING A SHAFT INTO A ROCKER WITH INADEQUATE TOLERANCE LIMITS, NOTED BINDING IN 3 O`CLOCK POSITIONS. WITH PRUSSION BLUE FOUND SHAFT IS FORMED IN ELIPTICAL OR, MODIFIED TRIANGULAR SHAPE WITH REDUCED WEAR SURFACE AREA DUE TO INCONSISTANT DIA OF SHAFT.  ALL 24 NEW SHAFTS DISPLAYED SAME MACHINING RESULTS.  HIGHEST PRESSURE POINT WAS NARROWEST CONTACT POINT.  GALLING OF THESE SHAFTS APPEARS TO BE CONSISTANT WITH REDUCED WEAR SURFACE & CROWNING OF SHAFT.  WHILE OTHER FACTORS MAY BE ATTRIBUTED TO CAUSE OF PREMATURE SHAFT FAILURE, REDUCTUION IN SURFACE AREA IS CONSISTANT WITH ACCELERATED DECOMPOSITION OF BEARING SURFACE.  AIRWEST AIRCRAFT ENGINES SUPPLIED PARTS.  RETURNED PARTS.
